Hair still thinning in the temples but success in the Crown??? - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Junior Member
    Join Date
    Dec 2017
    Posts
    3

    Unhappy Hair still thinning in the temples but success in the Crown???

    Hello guys! I will not say that I am new to the forum because I have read this site incessantly in recent weeks. My case is this: I believe I'm still an NW1 at least to other people's eyes hahaha (I'll try to post photos) but I've always noticed a spot in the crown area. I decided to take Finasteride 1mg. I have been taking it for 4 months and have already noticed a very satisfactory result in the crown area (I don't have pictures of it before starting Fin ). BUT in the area that has that triangular shape in the temples I notice the hair still thinning (Under proper lighting I see several thin blond strands between the normal ones) more on the right side than the left. I'm sure it was not that thin before I started taking it! I wonder if it is normal with 4 months of Finasteride I still see the hair thinning. It is too early? Should I wait or increase the dose? If it has already had an effect on the back then why the temples only get worse? Is there a chance my temple hair will get thick again?

    Sorry for my bad english! Posting from Brazil.
    Attached Thumbnails Attached Thumbnails Click image for larger version

Name:	26142503_10214595079371266_187726240_o.jpg

Size:	85.3 KB
ID:	55282   Click image for larger version

Name:	26134087_10214595078571246_1352204940_o.jpg

Size:	87.1 KB
ID:	55283   Click image for larger version

Name:	26104920_10214595078931255_1963069285_o.jpg

Size:	88.6 KB
ID:	55284   Click image for larger version

Name:	26104762_10214595079091259_2008009994_o.jpg

Size:	83.9 KB
ID:	55285   Click image for larger version

Name:	26104936_10214595079331265_765891332_o.jpg

Size:	87.8 KB
ID:	55286  

  2. #2
    Doctor Representative
    Join Date
    Mar 2017
    Location
    Los Angeles
    Posts
    82

    Default

    I'd recommend you continue taking it for at least 6 months before giving up. The fact that you're seeing positive results in your crown area is a very good sign, and it can take a while longer for you to see the full effect of Finasteride. If the thinning in your temples is aggressive enough, Finasteride may only be able to slow down the loss there, not stop it.
    I am a representative for Dr. Sean Behnam in Los Angeles, CA.
    My opinions are my own.

  3. #3
    Junior Member
    Join Date
    Dec 2017
    Posts
    3

    Default

    Quote Originally Posted by Kyle Kneeland View Post
    I'd recommend you continue taking it for at least 6 months before giving up. The fact that you're seeing positive results in your crown area is a very good sign, and it can take a while longer for you to see the full effect of Finasteride. If the thinning in your temples is aggressive enough, Finasteride may only be able to slow down the loss there, not stop it.
    Do you mean 6 more months or hit the 6 months mark?

    I've never seen anyone going bald starting at this especific temple area... My higher temple area is ok, my hairline in the forehead has always been great (Never seen miniaturized hair there).

  4. #4
    Doctor Representative
    Join Date
    Mar 2017
    Location
    Los Angeles
    Posts
    82

    Default

    Hit the 6 month mark. One thing to keep in mind about stopping Finasteride is that your hair will shed in the crown to the point where it'd be at had you not taken it in the first place.

    As for that part of your temple, to be honest it doesn't look like its that thin to me- but I also don't know what it looked like before. That area is always a little thin naturally anyways. I'd just keep taking pictures for now and see if it looks better or worse at the 6 month point.
    I am a representative for Dr. Sean Behnam in Los Angeles, CA.
    My opinions are my own.

  5. #5
    Junior Member
    Join Date
    Dec 2017
    Posts
    3

    Default

    Quote Originally Posted by Kyle Kneeland View Post
    Hit the 6 month mark. One thing to keep in mind about stopping Finasteride is that your hair will shed in the crown to the point where it'd be at had you not taken it in the first place.

    As for that part of your temple, to be honest it doesn't look like its that thin to me- but I also don't know what it looked like before. That area is always a little thin naturally anyways. I'd just keep taking pictures for now and see if it looks better or worse at the 6 month point.
    Ok. I'll give it a try! Thank you for the answers. Definitely my temple hair have always been thinner than the rest but I'm 100% sure it used to be thicker. Well... Do you think I could get better results if, after the 6 month mark, I stop Finasteride and start taking Dutasteride 0.5mg (maybe every other day)?

  6. #6
    Doctor Representative
    Join Date
    Mar 2017
    Location
    Los Angeles
    Posts
    82

    Default

    It's definitely possible that Dutasteride would be more beneficial to you. It's less widely studied though so results are harder to guarantee, but in theory it's just a 'stronger' version of Finasteride. I'm not super knowledgeable about the studies done on it though, you may need to ask a dermatologist or someone else who's looked into it more in depth!
    I am a representative for Dr. Sean Behnam in Los Angeles, CA.
    My opinions are my own.

  7. #7
    Junior Member
    Join Date
    May 2017
    Posts
    11

    Default

    Quote Originally Posted by Kyle Kneeland View Post
    It's definitely possible that Dutasteride would be more beneficial to you. It's less widely studied though so results are harder to guarantee, but in theory it's just a 'stronger' version of Finasteride. I'm not super knowledgeable about the studies done on it though, you may need to ask a dermatologist or someone else who's looked into it more in depth!
    I saw a lot of information on reddit in this sub /r/tressless/ There are about 200 users online, so i think its good idea to ask there about using dutasteride in real life and get a lot of answers

Similar Threads

  1. 24 with thinning front hair and receding temples?
    By Aperson in forum Men's Hair Loss: Start Your Own Topic
    Replies: 4
    Last Post: 10-07-2016, 06:21 PM
  2. Regrew 60%-70% of Temples and Crown Naturally!
    By Reborn HairPPP in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 07-17-2016, 08:45 PM
  3. Seems like my hair is thinning near my crown does it look this way?
    By jman32897 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 09-28-2015, 06:04 PM
  4. Hair thinning only on temples
    By luka in forum Introduce Yourself & Share Your Story
    Replies: 3
    Last Post: 04-26-2015, 11:56 AM
  5. hair thinning at crown
    By asianvolume13 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 10
    Last Post: 12-21-2010, 07:03 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Dr Tayfun Oguzoglu or Dr Emrah Cinik?
05-23-2018 08:39 PM
Last Post By superflash
Today 07:17 PM
FUE into scar
02-09-2017 06:20 PM
Last Post By DAVE52
Today 05:00 PM
Does RU 58841 really work?
Today 03:56 PM
by JuanP
Last Post By JuanP
Today 03:56 PM
Minoxidil Sexual side effects
03-15-2017 07:48 PM
by Xeux
Last Post By thommo
Today 01:50 PM